MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-02
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: administrator/ supervisor.The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).Device not returned.
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, a balloon rupture occurred.The insertion was reported to be axillary, which is not the method described in the device instructions for use.Upon removal, it was noted that the ruptured iab was crumpled and became difficult to remove.The patient required a larger incision to remove the iab.A new iab was inserted to continue therapy.
 
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id #(b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane ruptured with heavy blood in the membrane, on the exterior, extracorporeal tubing, between the sheath and catheter tubing.The sheath was returned at approximately 1.2cm from the iab tip and covered ¾ of the balloon.The sheath was unable to be removed from the iab.The inner lumen was broken at approximately 26.6 cm from the iab tip.An underwater leak test of the catheter, y-fitting, extracorporeal tubing, was performed and no leaks were detected.A leak test of the membrane and inner lumen was unable to be performed.A 0.0025¿ guidewire was inserted and the inner lumen was found to be occluded with blood and unable to be cleared.The evaluation confirmed the reported problems.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the reported failure.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint (b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 8FR. 50CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key13523594
Report Number2248146-2022-00112
Device Sequence Number4474026
Product Code DSP
UDI-Device Identifier10607567108018
UDI-Public10607567108018
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number0684-00-0296-02
Device Catalogue Number0684-00-0497
Device Lot Number3000114163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer02/22/2022
12/27/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/09/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown